Hail, Pontotoc
- When
- August 2, 3:20 PM CST to 3:25 PM CST
- Where
- Pontotoc County, Pontotoc
- Measured
- 1 in hail
- Property damage
- $100
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.250, -89.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 2, 1:30 PM CST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT SAT AUG 2 2003 RADAR IMAGES ARE SHOWING A BROKEN LINE OF THUNDERSTORMS STRETCHING FROM WEST TENNESSEE INTO NORTHERN MISSISSIPPI. THIS LINE WILL CONTINUE TO MOVE EASTWARD. MAY SEE A BREAK IN THE ACTION BEFORE REDEVELOPMENT OCCURS TONIGHT AHEAD OF THE NEXT SHORTWAVE. WILL GO WITH CHANCE POPS EVERYWHERE BUT SOUTHEASTERN GROUP WHERE I WILL PUT LIKELY. SEVERAL SHORTWAVES WILL SWING THROUGH THE MIDSOUTH DURING THE TIME PERIOD THROUGH WEDNESDAY WHEN THE LONGWAVE TROUGH FINALLY BEGINS TO SHIFT EASTWARD. WITH THE SHORTWAVES WILL KEEP ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. HIGH PRESSURE WILL FINALLY BUILD INTO THE AREA STARTING THURSDAY. EXPECT QUIET WEATHER WITH TEMPERATURES AROUND NORMAL DURING THIS TIME PERIOD. CAN/T RULE OUT ISOLATED AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...ON FRIDAY AND SATURDAY...BUT WILL LEAVE FORECAST DRY FOR NOW. PRELIMINARY NUMBERS MEM 74/89 72/90 74 54232 MKL 71/88 69/88 70 54232 JBR 71/88 70/90 72 34232 TUP 73/88 72/90 72 64332 .MEG...NONE. KRS
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-031100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 335 PM CDT SAT AUG 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AN UPPER LEVEL DISTURBANCE WILL MOVE INTO THE MID-SOUTH TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE STORMS TODAY AND TONIGHT FOR THE ENTIRE MIDSOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK FOR SEVERE STORMS ON SUNDAY AS THIS UPPER LEVEL DISTURBANCE EXITS THE REGION . AGAIN THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY...TONIGHT AND SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
MSZ013-022030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT SAT AUG 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF OXFORD AT 254 PM CDT...MOVING EAST AT 15 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
MSZ014-015-022130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT SAT AUG 2 2003 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PONTOTOC AND UNION COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTH OF ETTA TO 6 MILES SOUTH OF RANDOLPH AT 343 PM CDT...MOVING EAST AT 20 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 40 MPH AND SMALL HAIL. THESE STORMS ARE INTENSIFYING AND COULD POSSIBLY BECOME SEVERE. PEOPLE IN PONTOTOC AND UNION COUNTIES...INCLUDING THE CITIES OF NEW ALBANY AND PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377075.